Alert archive / Nevada / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 13, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 6, 2023, 2:43 PM PDT for Elko County, Nevada. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2023, 2:43 PM PDT (21:43 UTC)
- Expired
- Jun 6, 2023, 3:15 PM PDT
- In force
- 32 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Elko County, NV
The radar
The Elko radar (KLRX), 105 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790
WUUS55 KLKN 062143
SVRLKN
NVC007-062215-
/O.NEW.KLKN.SV.W.0013.230606T2143Z-230606T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Elko NV
243 PM PDT Tue Jun 6 2023
The National Weather Service in Elko Nevada has issued a
* Severe Thunderstorm Warning for...
Central Elko County in northeastern Nevada...
* Until 315 PM PDT.
* At 242 PM PDT, a severe thunderstorm was located near Ryndon,
moving northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Elko and Ryndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning may occur with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4084 11545 4079 11559 4098 11586 4112 11554
TIME...MOT...LOC 2142Z 152DEG 11KT 4089 11558
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DP1 follow-up statement
530
WWUS55 KLKN 062200
SVSLKN
Severe Weather Statement
National Weather Service Elko NV
300 PM PDT Tue Jun 6 2023
NVC007-062215-
/O.CON.KLKN.SV.W.0013.000000T0000Z-230606T2215Z/
Elko NV-
300 PM PDT Tue Jun 6 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT
FOR SOUTHWESTERN ELKO COUNTY...
At 300 PM PDT, a severe thunderstorm was located over Ryndon, moving
northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ryndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4090 11551 4084 11562 4090 11575 4098 11586
4110 11559
TIME...MOT...LOC 2200Z 140DEG 11KT 4093 11564
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:24 PM PDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 6, 12:24 PM PDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Elko NV 1224 PM PDT Tue Jun 6 2023 .SYNOPSIS...Look for the isolated to scattered showers and thunderstorms to continue across locations north of the US Highway 50 corridor. Thunderstorms will taper off in most areas by the mid-evening hours, however isolated storms may linger across central Nevada through midnight. Some storms may be strong to severe with moderate to heavy rain, strong winds, and hail. Highs this afternoon will range from low 70s to low 80s. && .SHORT TERM...Tonight through Wednesday night. Some showers with isolated thunderstorms moved through the area during the morning hours. It brought some light precipitation with it and amounts were less than 0.05 inches. Look for the showers and thunderstorms to continue this afternoon. Radar has shown some of the cells to be on the strong side. Favorable shear, energy, and instability are still expected through the early evening hours. There will be breezy winds during the afternoon and evening, though in central Nevada, convective winds to 45 mph are possible. Overnight lows will be 40s and 50s. For Wednesday and Wednesday night, a closed upper low is progged to be over southern California. Expect another round of afternoon showers and thunderstorms to again develop. However, model solutions are showing lowering dewpoints precipitable water values that will limit the areal coverage of shower activity north of a Eureka-Lages Junction line. Storm motion in this area is forecast to be around 5 to 10 knots, thus increasing the chances for brief moderate to heavy rain. Look for some shower and thunderstorm activity to continue through the evening. Overnight lows will be in the 40s and 50s. .LONG TERM...Thursday through next Monday The synoptic pattern remains active and progressive as multiple low pressure systems and shortwaves impact the forecast area. Therefore, the long term is still on track to see a wet and active pattern with cooler temperatures. A low pressure system lifting through the region over the end of the week will provide enough moisture and instability to encourage showers and thunderstorms across the forecast area on Thursday and continuing through the weekend. Deterministic forecasts currently show daily QPF totals of up to 0.20 inches in northern portions of the state and up to 0.10 to 0.15 inches elsewhere. While these numbers will change over the next few forecast packages, ensembles are painting a different picture. There are two notable ensemble clusters in total QPF between Thursday and Sunday. One is showing rainfall totals relatively similar to the ranges mentioned above with northern parts of the CWA seeing up to an inch and central/eastern portions seeing 0.2 to 0.5 inches. The second cluster, though it is made up of fewer ensemble members, is showing higher totals possible in mainly northern Nevada. A small cluster of ensemble members is showing up to 1.2 to 1.5 inches of QPF by Sunday. Regardless of the deterministic value for these multi-day QPF totals, the common denominator is a wet pattern remaining dominant through the weekend. The active pattern also leads to relatively cooler temperatures through the long term. Afternoon highs fluctuate between the 60s and 70s and overnight lows follow in the 40s and 50s. && .AVIATION...Showers and thunderstorms continue to develop and spread across the area this afternoon and evening with the bulk of the active weather in the vicinity of northern sites KWMC, KBAM, and KEKO. Overall conditions are not expected to be impactful, but pockets of stronger thunderstorms moving onsite would result in rapidly deteriorating conditions such as low CIGs and VIS along with gusty, erratic winds. Active weather diminishes by 03Z to 06z, but showers return Wednesday afternoon. && .HYDROLOGY...River and stream flows remain high and swift as snowpack continues to melt from central and northern Nevada mountains. The active weather pattern persists, with afternoon and evening rain showers and thunderstorms. Probabilities remain low that any given thunderstorm will cause increased hydrologic impacts. Smaller creeks like Lamoille will see diurnal fluctuations, but larger rivers that are slower responding will continue to run high. The swollen stream from snowmelt water can be dangerous as multiple people have died in them out West so use caution when on streams fresh from the mountains. Flood Warnings are in effect for the following rivers: * Humboldt River at Comus (Moderate Flooding) * Humboldt River at Battle Mountain (Minor Flooding) Flood Advisories are in effect for the following: * Humboldt River at Palisade * Humboldt River at Carlin * Lamoille Creek && .LKN Watches/Warnings/Advisories... None. && 86/84/84
In the hours before
Special weather statement, Jun 6, 2:02 PM PDT, 41 minutes before
Special Weather Statement
National Weather Service Elko NV
202 PM PDT Tue Jun 6 2023
NVZ034-038-062130-
Southwest Elko County NV-Ruby Mountains and East Humboldt Range NV-
202 PM PDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of south central Elko
County through 230 PM PDT...
At 202 PM PDT, Doppler radar was tracking a strong thunderstorm near
Lee, moving northwest at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lee, South Fork and Spring Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4065 11545 4051 11558 4060 11585 4082 11564
TIME...MOT...LOC 2102Z 124DEG 16KT 4063 11562
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
86Special weather statement, Jun 6, 2:04 PM PDT, 39 minutes before
Special Weather Statement
National Weather Service Elko NV
204 PM PDT Tue Jun 6 2023
NVZ036-062130-
Northern Lander County and Northern Eureka County NV-
204 PM PDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of east central Lander
and northwestern Eureka Counties through 230 PM PDT...
At 204 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Crescent Valley, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Lander
and northwestern Eureka Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4031 11666 4030 11682 4048 11701 4050 11656
TIME...MOT...LOC 2104Z 173DEG 14KT 4039 11675
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
86Special weather statement, Jun 6, 2:09 PM PDT, 34 minutes before
Special Weather Statement
National Weather Service Elko NV
209 PM PDT Tue Jun 6 2023
NVZ036-062145-
Northern Lander County and Northern Eureka County NV-
209 PM PDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of northeastern Lander
and northwestern Eureka Counties through 245 PM PDT...
At 209 PM PDT, Doppler radar was tracking a strong thunderstorm near
Dunphy, moving north at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dunphy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4061 11651 4061 11659 4071 11673 4074 11637
TIME...MOT...LOC 2109Z 173DEG 6KT 4066 11656
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
86Special weather statement, Jun 6, 2:12 PM PDT, 31 minutes before
Special Weather Statement
National Weather Service Elko NV
212 PM PDT Tue Jun 6 2023
NVZ038-062145-
Southwest Elko County NV-
212 PM PDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of southwestern Elko
County through 245 PM PDT...
At 212 PM PDT, Doppler radar was tracking a strong thunderstorm over
Elko, moving northwest at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elko, Spring Creek, Adobe Summit and Lamoille Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4081 11563 4071 11574 4084 11607 4101 11595
TIME...MOT...LOC 2112Z 134DEG 20KT 4081 11579
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
93Special weather statement, Jun 6, 2:30 PM PDT, 13 minutes before
Special Weather Statement
National Weather Service Elko NV
230 PM PDT Tue Jun 6 2023
NVZ030-036-062200-
Humboldt County NV-
Northern Lander County and Northern Eureka County NV-
230 PM PDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of southeastern
Humboldt and north central Lander Counties through 300 PM PDT...
At 230 PM PDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Battle Mountain, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Phoenix Mine and Trenton Canyon Mine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4072 11714 4052 11706 4045 11718 4048 11732
4062 11730
TIME...MOT...LOC 2130Z 136DEG 11KT 4055 11719
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
86Special weather statement, Jun 6, 2:31 PM PDT, 12 minutes before
Special Weather Statement
National Weather Service Elko NV
231 PM PDT Tue Jun 6 2023
NVZ038-062215-
Southwest Elko County NV-
231 PM PDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of southwestern Elko
County through 315 PM PDT...
At 231 PM PDT, Doppler radar was tracking a strong thunderstorm near
Ryndon, moving northwest at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elko, Ryndon and Spring Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4079 11547 4075 11555 4078 11565 4090 11582
4106 11563 4092 11549
TIME...MOT...LOC 2131Z 137DEG 22KT 4087 11560
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
93The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:04 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka | 3 hr |
| Jun 5, 5:38 PM PDT | Special Weather Statement | LKN | 37 min | |
| Jun 5, 5:57 PM PDT | Special Weather Statement | LKN | Elko | 33 min |
| Jun 6, 11:56 AM PDT | Special Weather Statement | LKN | Eureka | 34 min |
| Jun 6, 12:38 PM PDT | Special Weather Statement | LKN | Eureka | 37 min |
| Jun 6, 12:42 PM PDT | Special Weather Statement | LKN | Lander | 33 min |
| Jun 6, 12:45 PM PDT | Special Weather Statement | LKN | Eureka | 30 min |
| Jun 6, 1:10 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Eureka | 35 min |
| Jun 6, 1:14 PM PDT | Special Weather Statement | LKN | Lander | 31 min |
| Jun 6, 1:18 PM PDT | Special Weather Statement | LKN | Lander | 27 min |
| Jun 6, 1:30 PM PDT | Special Weather Statement | LKN | 30 min | |
| Jun 6, 1:31 PM PDT | Special Weather Statement | LKN | Lander | 29 min |
| Jun 6, 1:34 PM PDT | Special Weather Statement | LKN | 26 min | |
| Jun 6, 2:02 PM PDT | Special Weather Statement | LKN | 28 min | |
| Jun 6, 2:04 PM PDT | Special Weather Statement | LKN | 26 min | |
| Jun 6, 2:09 PM PDT | Special Weather Statement | LKN | 36 min | |
| Jun 6, 2:12 PM PDT | Special Weather Statement | LKN | Elko | 33 min |
| Jun 6, 2:30 PM PDT | Special Weather Statement | LKN | 30 min | |
| Jun 6, 2:31 PM PDT | Special Weather Statement | LKN | Elko | 44 min |
| Jun 6, 2:44 PM PDT | Special Weather Statement | LKN | 31 min | |
| Jun 6, 3:01 PM PDT | Special Weather Statement | LKN | 29 min | |
| Jun 6, 3:02 PM PDT | Special Weather Statement | LKN | Elko | 28 min |
| Jun 6, 3:16 PM PDT | Special Weather Statement | LKN | 29 min | |
| Jun 6, 3:26 PM PDT | Special Weather Statement | LKN | Elko | 34 min |
| Jun 6, 3:36 PM PDT | Special Weather Statement | LKN | 24 min | |
| Jun 6, 3:58 PM PDT | Special Weather Statement | LKN | 32 min | |
| Jun 6, 3:58 PM PDT | Special Weather Statement | LKN | 32 min | |
| Jun 6, 4:15 PM PDT | Special Weather Statement | LKN | 30 min | |
| Jun 6, 4:32 PM PDT | Special Weather Statement | LKN | 28 min | |
| Jun 6, 4:52 PM PDT | Special Weather Statement | LKN | Humboldt | 38 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.